K2 Krash – what to do?
What is the K2 Krash – it’s the phenomenon of hypotension and bradycardia after a synthetic cannabinoid overdose. Typically an overdose with hypotension and bradycardia is a life-threatening phenomenon, for example calcium channel blockers and beta blockers. K2 crash seems to be less life-threatening and responds well to fluid resuscitation unlike other poisonings with the same cardiovascular effect.
I suggest you follow Leon Gussow’s tip on managing hypotension in overdoses – scan the IVC and fill up the tank until the respiratory collapse of the IVC is replaced with a plump IVC and then add pressors if needed or wait out the metabolism of the synthetic cannabinoid. Typically the clinical course of hypotension is less than six hours.
We do know that the K2 Krash is the result of stimulus of the CB1 receptor. We also know that endogenous cannabinoids are released by platelets and macrophages during sepsis. Whether they in fact have a protective effect remains to be seen, but they appear to result in vasodilation of the brain and coronary vasculature. Perhaps that’s why K2 Krash appears to be a relatively benign event once it resolves.
Here’s a great article on cannabinoid induced hypotension.
A nice case series on synthetic cannabinoid overdoses – about half of which demonstrated bradycardia and hypotension. Synthetic Cannabinoid Abuse in Adolescents: A Case Series
Also a discussion on how synthetic cannabinoids play a role in sepsis. Platelet- and macrophage-derived endogenous cannabinoids are involved in endotoxin-induced hypotension
Enjoy and let me know what you think!